Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 9(2); 2011 > Article
A Case of Severe Aconitine Intoxication with Ventricular Tachycardia, Successfully Treated by a Combination of Two Anti-arrhythmic Drugs
Seung-Mok Ryoo, Chang-Hwan Sohn, Bum-Jin Oh, Won Kim, Kyoung-Soo Lim
Journal of The Korean Society of Clinical Toxicology 2011;9(2):105-108
DOI: https://doi.org/
Published online: December 31, 2011
  • 78 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Ulsan University college of Medicine, Asan Medical Center
2Department of Emergency Medicine, Ulsan University college of Medicine, Asan Medical Center
3Department of Emergency Medicine, Ulsan University college of Medicine, Asan Medical Center
4Department of Emergency Medicine, Ulsan University college of Medicine, Asan Medical Center
5Department of Emergency Medicine, Ulsan University college of Medicine, Asan Medical Center

Aconitine is an anti-inflammatory agent with therapeutic uses in oriental medicine as an analgesic and for treatment of stroke. Because of its sodium channel effect, aconitine can promote undesirable, wide complex tachyarrhythmia. If tachycardia develops during use of aconitine, class Ia and class III anti arrhythmic drugs can be utilized for treatment. However there are no single anti-arrhythmia agents which are uniformly effective. We report a case, characterized by wide complex tachyarrhythmia and severe hypotension, which was successfully treated by simultaneous injections of amiodarone and lidocaine. A 59-year-old woman exhibiting clinical signs of drowsiness as a result of ingesting 6 g of aconitine, was admitted to the emergency department. Initially, wide complex tachyarrhythmia (ventricular tachycardia and pulse rate of 180 beats/min) and severe hypotension (blood pressure of 53/26 mmHg) was observed. After simultaneous injection of amiodarone and lidocaine, the patient's rhythm pattern changed to an accelerated junctional rhythm with ventricular premature complex. Two hours later, the patient's heart pattern became a sinus rhythm. As demonstrated by this case, simultaneous injections of amiodarone and lidocaine can be useful in treating ventricular arrhythmia induced by aconitine.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology